Mitchell
Mitchell SuperDork
10/1/12 11:08 a.m.

I'm at that point in the semester where every week, I think, "This is hell week, but next week will be better." But then the next week is even more of a hell week. Long hours of continual reading and studying are a guaranteed element of being a student. It's not just time that is necessary for success; it is the ability to concentrate and synthesize the information.

Historically, I have had to contend with long work days, which makes me about braindead by the end of my shift. Something that I discovered by chance a few months ago is that combining caffeine with a few aspirin significantly improves my concentration and reduced my fatigue, both physical and mental. This helps me stay awake a lot easier, and as a side-effect, I seem to sleep a lot lighter. As an example, I worked 11 am to 11 pm yesterday, and then studied from midnight to 4 AM. I used the aforementioned aspirin and caffeine "treatment," and I felt fine waking up for my 8:30 class this morning.

What I'm asking are the following (I know, I know, consult your doctor, YMMV, etc..): Is it easy to develop a dependence on aspirin? Has anyone had similar results to what I have had? Is this a really bad idea?

Giant Purple Snorklewacker
Giant Purple Snorklewacker MegaDork
10/1/12 11:32 a.m.

I don't suppose aspirin will bother you as long as you don't take enough to give you an ulcer or bleed out from a shaving nick.

A 30 minute jog would probably do a lot more to focus you though.

Timeormoney
Timeormoney Reader
10/1/12 11:45 a.m.

I did some quick research at my usual sites Merck, NIH and so forth and the best I could come up with is Mayo Clinic
The stuff you are interested in is on page 2.

GameboyRMH
GameboyRMH GRM+ Memberand PowerDork
10/1/12 2:34 p.m.

I can tell you're having a bad week because you posted a thread that belongs in off-topic in the builds section

dj06482
dj06482 GRM+ Memberand HalfDork
10/1/12 2:49 p.m.

You're taking 2/3s of the ECA stack (ephedrine, caffeine, aspirin). Basically it's the old Ripped Fuel/Hydroxycut without the ephedrine. In all fairness, though, the ephedrine was really the core ingredient of the stack, but the synergy of the three ingredients together was more powerful than the individual items. One difference is that in the ECA stack you were only taking the equivalent of a baby aspirin.

An intake of any chemicals over a long period of time isn't great for you, so I'd proceed with caution...

David S. Wallens
David S. Wallens Editorial Director
10/1/12 6:02 p.m.

By the way, I moved this from the build forum to the off-topic section--figure it will get more replies here.

And good seeing you at the Challenge, Mitchell.

N Sperlo
N Sperlo PowerDork
10/1/12 6:40 p.m.

Just be careful. I avoid all drugs prescription, over the counter, or illicit. Of course I'm on 2000 mg of Keppera And I have to take volume every night. But still, anything feels unnatural, stop. Sometimes you don't know what its doing to you.

I only use what the doctor prescribes and will fight it until its necessary. He knows I don't like eastern medicine.

Mike
Mike GRM+ Memberand HalfDork
10/1/12 6:45 p.m.
Timeormoney wrote: I did some quick research at my usual sites Merck, NIH and so forth and the best I could come up with is Mayo Clinic The stuff you are interested in is on page 2.

Oh, and page one:

What happens if you stop taking aspirin every day?

You might be surprised to learn that stopping daily aspirin therapy can have a rebound effect that may increase your risk of heart attack. If you have had a heart attack or a stent placed in one or more of your heart arteries, stopping daily aspirin therapy can lead to a life-threatening heart attack. If you've been taking daily aspirin therapy and want to stop, it's important to talk to your doctor before making any changes. Suddenly stopping daily aspirin therapy could have a rebound effect that may trigger a blood clot.

Anti-stance
Anti-stance SuperDork
10/1/12 7:13 p.m.

Wow, after reading that last post I would seriously talk to a doctor about it. I am assuming you are pretty young, maybe 20s(?), and may not feel the effects of what you are doing right now that could come back and bite you in later years. It wouldn't hurt to talk to a doctor about it.

Mitchell
Mitchell SuperDork
10/1/12 8:33 p.m.
GameboyRMH wrote: I can tell you're having a bad week because you posted a thread that belongs in off-topic in the builds section

To make things worse, I don't even remember visiting the Builds section! I guess I was in a hurry, because I had to JB Weld a dress shoe before leaving for class.

David, it was good seeing you too. If I ever find myself in the Daytona area, I'll make a detour for GRMHDQ.

Thanks for the insight everyone.

You'll need to log in to post.

Our Preferred Partners
jq3sPjVVZG81tqnRS1ndNS8AUklWl83faKwIdOrcELM7daqGr5FWNwfRoBwoW7Fx